Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 102, NWS Shreveport, LA

October 29, 2009Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Oct 29, 2009, 5:24 PM CDT for Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2009, 5:24 PM CDT (22:24 UTC)
Expired
Oct 29, 2009, 9:15 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 57 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
387 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 2:10 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Oct 29, 2:10 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT THU OCT 29 2009

.DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO BECOME
WIDESPREAD OVERNIGHT...AS LEADING EDGE OF ILL DEFINED FRONTAL
SQUALL LINE EAST OF FTW METRO AREA...AND PREFRONTAL FEEDER LINES
HAVE DEVELOPED INTO DEEP CONVECTION. TORNADIC THREAT HAS BEEN
INCREASING IN THIS HIGHLY LOW LVL SHEARED ENVIRONMENT. CELL
TRAINING SOUTH TO NORTH PRODUCING A QUICK INCH OR TWO OF RAIN MAY
CAUSE MINOR FLOODING. THIS SQUALL LINE HAS BEEN CONSISTENTLY
PROGGED TO ORGANISE INTO A SOLID LINE AFTER 0Z...AS WELL AS SLOW
ITS EASTWARD PROGRESSION. THUS...THREAT OF EXTREMELY HEAVY RAIN
FOR AT LEAST SOME PORTION OF NORTHERN LA...IF NOT MUCH OF THE
CWA...STILL VALID. TAPERED OFF POPS GRADUALLY BEHIND FRONT...BUT
AS STRONG SOUTHERLY FLOW WILL CONTINUE TO OVERLAY SFC
FRONT...UNTIL PASSAGE OF 850 TROF...CONSIDERABLE POST FRONTAL RAIN
EXPECTED. RAIN WILL END FRIDAY NIGHT WESTERN PORTIONS OF CWA...AND
NO WX BY SAT AFTN. COLD AIR BEHIND THIS SYSTEM WILL BE DEEP...BUT
NOT EXTREME. EXTENDED TO BE DRY AND PERHAPS FAIRLY LEAN ON CLOUD
COVER...WITH SEASONALLY COOL TEMPS./VII/

&&

.AVIATION...

MVFR CEILINGS ARE BEING OBSERVED ACROSS THE AREA THIS
AFTERNOON...HOWEVER TEMPO IFR CONDITIONS ARE BEING OBSERVED WITH
TSRA ACTIVITY. GUSTY WINDS OF 20 TO 30 MPH ARE BEING OBSERVED AHEAD
OF A COLD FRONT...NOW LOCATED JUST EAST OF A MC ALESTER OK...TERRELL
TX LINE. THE COLD FRONT WILL PROGRESS THROUGH THE AREA
TONIGHT...SHIFTING WINDS TO A WESTERLY COMPONENT AFTER FROPA.
SHRA/TSRA ACTIVITY WILL REMAIN COMMON IN THE 00Z TAF
PERIOD...ESPECIALLY AS THE FRONT WILL INITIATE MORE CONVECTION
ACROSS THE AREA. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  60  47  69  47 / 100  80  40  10  10
MLU  64  65  48  65  47 / 100 100  60  30  10
DEQ  57  58  42  64  43 / 100  60  20  10  10
TXK  57  60  45  64  48 / 100  80  40  10  10
ELD  58  60  45  64  43 / 100  80  40  10  10
TYR  55  58  45  68  49 / 100  60  20  10  10
GGG  57  59  44  68  45 / 100  80  40  10  10
LFK  59  63  45  71  46 / 100  80  40  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-059-070.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001-002-010-011-017-018.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Oct 29, 11:56 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT THU OCT 29 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1156 AM CDT THU OCT 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE...COMBINED WITH A SLOW MOVING SURFACE
COLD FRONT AND RICH LOW LEVEL MOISTURE...WILL PROVIDE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...DAMAGING
WINDS...AND ISOLATED TORNADOES. FLOODING WILL BE A SIGNIFICANT
CONCERN WITH RAINFALL TOTALS AVERAGING AROUND 3 TO 6 INCHES
AREAWIDE...INCLUDING ISOLATED AMOUNTS OF UP TO 7 INCHES POSSIBLE
THROUGH FRIDAY. THE MOST LIKELY LOCATING FOR THE HIGHEST RAINGALL
TOTALS WIL BE ACROSS NORTHWEST LOUISIANA.

ALTHOUGH THERE WILL BE A POTENTIAL FOR BOTH SEVERE WEATHER AND
FLOODING THIS AFTERNOON AND OVERNIGHT...THE MAIN TORNADIC THREAT
WITH BE WITH THE PREFRONTAL STORMS THIS AFTERNOON...ESPECIALLY
ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...IN ASSOCIATION
WITH STORMS THAT ARE CURRENTLY STILL DEVELOPING. THE MAIN THREAT
FOR SIGNIFICANT FLOODING WILL BE TONIGHT...AS WELL AS POSSIBLE
STRONG TO DAMAGING STRAIGHT LINE WINDS ASSOCIATED WITH A SLOW
MOVING SQUALL LINE ENTERING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA
DURING THE EVENING FROM THE WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HEAVY RAIN WILL LINGER INTO MUCH OF THE DAY FRIDAY...WITH A
CONTINUED FLOODING THREAT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED THIS
AFTERNOON AND EVENING. LOCAL FLOODING ALSO POSSIBLE THIS
AFTERNOON...BECOMING MORE LIKELY AREAWIDE TONIGHT AND FRIDAY.
EMERGENCY MANAGERS NEED TO PREPARE FOR POSSIBLE SIGNIFICANT FLOODING.

VII

In the hours before

Local storm report, Oct 29, 4:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     MAGNOLIA                33.27N 93.24W
10/29/2009                   COLUMBIA           AR   EMERGENCY MNGR

            TREES DOWN ACROSS THE CITY WITH ROADS CLOSED.

0230 PM     TSTM WND DMG     MAGNOLIA                33.27N 93.24W
10/29/2009                   COLUMBIA           AR   EMERGENCY MNGR

            TREES DOWN WITH ROADS CLOSED.

&&

12
Local storm report, Oct 29, 4:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      MAGNOLIA                33.27N 93.24W
10/29/2009                   COLUMBIA           AR   AIRPLANE PILOT

            ROADS CLOSED IN TOWN. ROADS CLOSED OUT IN THE COUNTY DUE
            TO FLOODING

&&

12
Local storm report, Oct 29, 4:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TORNADO          SHREVEPORT              32.47N 93.80W
10/29/2009                   CADDO              LA   BROADCAST MEDIA

            STEEPLE ON CHURCH IN DOWNTOWN SHREVEPORT TORN OFF AND
            ONTO A CAR

0420 PM     TORNADO          2 N SHREVEPORT          32.50N 93.80W
10/29/2009                   CADDO              LA   BROADCAST MEDIA

            SIGNS TORN UP AND AUTO DEALER ON FIRE OFF I-220

&&

KSTELLMA
Local storm report, Oct 29, 4:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          3 N BOSSIER CITY        32.56N 93.66W
10/29/2009                   BOSSIER            LA   TRAINED SPOTTER

            POWERLINES DOWN AT THE INTERSECTION OF WEMPLE ROAD AND
            OLD BROWNLEE ROAD. OVERTURNED TRAILER NEAR OLD BROWNLEE
            ROAD

&&

KSTELLMA
Local storm report, Oct 29, 5:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     BERNICE                 32.83N 92.66W
10/29/2009                   UNION              LA   LAW ENFORCEMENT

            TREE DOWNED ON DOUBLE BRIDGES ROAD

&&

12
Local storm report, Oct 29, 5:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     LISBON                  33.27N 92.83W
10/29/2009                   UNION              AR   LAW ENFORCEMENT

            SEVERAL HOMES DAMAGED WITH TREES DOWNED IN THE LISBON
            AREA...POSSIBLE TORNADO

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:41 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more15 hr
Oct 29, 2:19 PM CDTTornado WarningSHVHarrison, Panola26 min
Oct 29, 2:28 PM CDTTornado WarningSHVPanola13 min
Oct 29, 3:24 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Shelby51 min
Oct 29, 4:10 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches50 min
Oct 29, 4:28 PM CDTTornado WarningSHVAngelina, Nacogdoches, San Augustine, Shelby47 min
Oct 29, 4:32 PM CDTTornado WarningSHVPanola, Shelby28 min
Oct 29, 4:49 PM CDTTornado WarningSHVHarrison, Panola41 min
Oct 29, 5:03 PM CDTFlash Flood WarningSHVHarrison, Panola, Shelby4 hr
Oct 29, 5:14 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Shelby46 min
Oct 29, 5:15 PM CDTFlash Flood WarningSHVAngelina, Nacogdoches, Rusk4 hr
Oct 29, 5:27 PM CDTTornado WarningSHVCass, Harrison, Marion48 min
Oct 29, 5:55 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Gregg, Harrison, Marion and 2 more65 min
Oct 29, 5:58 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Shelby47 min
Oct 29, 6:16 PM CDTFlash Flood Warning EmergencySHVShelby3 hr
Oct 29, 6:41 PM CDTTornado WarningSHVBowie, Cass34 min
Oct 29, 10:01 AM CDTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn11 days
Oct 29, 10:22 AM CDTRiver Flood WarningSHVLincoln, Ouachita, Union7 days
Oct 29, 1:16 PM CDTTornado WarningSHVBienville, Red River29 min
Oct 29, 1:19 PM CDTSevere Thunderstorm WarningSHVLincoln, Union26 min
Oct 29, 1:22 PM CDTTornado WarningSHVLincoln, Union23 min
Oct 29, 1:33 PM CDTTornado WarningSHVLincoln, Union27 min
Oct 29, 1:55 PM CDTTornado WarningSHVUnion35 min
Oct 29, 3:16 PM CDTTornado WarningSHVBossier, Caddo44 min
Oct 29, 3:54 PM CDTTornado WarningSHVBossier, Caddo36 min
Oct 29, 3:56 PM CDTTornado WarningSHVBossier14 min
Oct 29, 4:20 PM CDTTornado WarningSHVBossier, Caddo, Webster25 min
Oct 29, 4:52 PM CDTFlash Flood WarningSHVWebster4 hr
Oct 29, 5:03 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo42 min
Oct 29, 5:07 PM CDTSevere Thunderstorm WarningSHVWebster38 min
Oct 29, 5:49 PM CDTTornado WarningSHVBossier, Caddo41 min
Oct 29, 6:28 PM CDTTornado WarningSHVBossier, Caddo47 min
Oct 29, 6:48 PM CDTTornado WarningSHVClaiborne, Union42 min
Oct 29, 2:56 PM CDTTornado WarningSHVUnion34 min
Oct 29, 4:57 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada37 min
Oct 29, 5:27 PM CDTTornado WarningSHVColumbia, Nevada33 min
Oct 29, 6:35 PM CDTTornado WarningSHVColumbia, Nevada25 min
Oct 29, 6:49 PM CDTTornado WarningSHVLittle River, Sevier41 min

Nearby

Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.